As per the FDA (United States Food and Drug Administration), Torrent Pharmaceuticals Limited has issued a voluntary recall for two lots of Losartan potassium tablets. This is because of the detection of a probable cancer-causing substance in the medicine.
The cancer causing substance which was found in the medicine is called N-nitrosodiethylamine (NDEA). NDEA occurs naturally and has been classified as a probable human carcinogen as per International Agency for Research on Cancer (IARC). The ingredient containing the substance was manufactured by Hetero Labs Limited. Torrent Pharmaceuticals Limited says that it has not received any reports of adverse events related to this recall of Losartan potassium tablets.
Losartan is used to treat high blood pressure (hypertension), hypertrophy of the walls of the left ventricle (Left Ventricular Hypertrophy), and for the treatment of certain types of kidney disease in patients with Type 2 Diabetes. The FDA recommends patients to continue taking their medicines, as the risk of harm may be higher if the use of this medicine is stopped immediately. If you are returning your medication because of this recall, you should consult with your doctor for an alternative treatment plan before you stop taking this medicine.
The batch or lot numbers under recall are available from the FDA recall notice. It is not known if Torrent Pharmaceuticals is issuing a recall for the same product in other countries. Previously, in August 2018, Torrent Pharmaceuticals had issued a voluntary nationwide recall of Valsartan / Amlodipine / HCTZ Tablets because of the detection of another probable human carcinogen in its medicine.
Consumers can contact Torrent Pharmaceuticals Limited at 1-800-912-9561 with any medical questions regarding this recall notice or report an adverse event.
As per TabletWise research, so far in 2026 adverse drug reactions (ADR) have been reported in the year 2018 for Losartan in the VigiAccess tool provided by Uppsala monitoring center. It is not clear if any of these ADRs are related to this recall.